Log in to post a reply
Aug 24, 2006 04:58AM
Stryakat gave you some good heads up as to what your CMF chemo experience may/maynot be like. So much will depend on what CMF regimen you are on. Remember these are just our individual experiences, not everyone's experience will be exactly the same.
Here's a link to a site that describes the different regimens/schedules. http://www.cancerbackup.org.uk/Treatments/Chemotherapy/Combinationregimes/CMFregime#2544
For me I began with regimen/schedule D then when I swithced Oncologists he changed my regimen/schedule to A. My Oncologist called the regimen I did the day1/day8. It was a long regimen, 6 months with a total of 12 infusions.
Here my experience with CMF:Nausea
: noneHair loss
: yes, ~60%. (I had a this much hair loss because of my high Cytoxan dosage). Used Nioxin hair products to give hair fullness.Mouth sores
: yes, from the 5-FU. Used Biotene toothpaste and mouthwash (it's antibacterial) also went through tube after tube of baby oral gel.Constipation
: yes, from the Kytril (anti-nausea med) given before each infusion and from the Compazine (anti-nausea med for at home use). It took me awhile to figure out how to combat constipation Remedy: began using a stool softener 2 days before my infusion and continued for 3-4 days post infusion, longer if I needed to take Compazine.Watery eyes
: yes, from the 5-FU. The 5-FU causes dry eye so your eyes produce excessive tears. Oncologist recommendation: use artifical tears several times a day (seems weird I know but it did help) Low WBC's
: yes, Neupogen injections given. WBC's finally stabilized 10 months after I completed chemo.Elevated Liver Enzymes
: yes, caused by the Methotrexate. After the 6th infusion the Methotrexate was eliminated from my regimen so I wouldn't end up with permanent liver damage (my Liver Enzyme levels increased to 6 times the normal level). My Cytoxan dosage was increased to compensate.Heartburn
: yes. Tums became a regular part of my diet.Insomnia
: yes, but only for a day or two post infusion, a bit longer if I took the Compazine.Appetite
: decreased for the first few days post infusion & when I had mouth sores. Weight gain
: yes, due to lack of energy/fatigue & no exercising.Fatigue
: yes, this was my biggest problem. It was accumulative. Felt okay for the first 3 months (6 infusions) the last 3 months I had a lot of fatigue.
I wish you the best.
Mary "What lies behind us and what lies before us are small matters compared to what lies within us." Ralph Waldo Emerson
5/7/2003, ILC, 1cm, Stage I, 0/1 nodes, ER+/PR+, HER2-